Thunderstorm Wind, Penobscot
- When
- July 4, 9:50 AM EST
- Where
- Penobscot County, Lincoln
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 45.367, -68.500
Trees were blown down along with a utility pole.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CAR wrote it up.
Trees were blown down along with a utility pole.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before the first event at Jul 4, 2:58 AM EST, 6 hours 52 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 358 AM EDT TUE JUL 4 2006 .SYNOPSIS...LOW PRESSURE TRACKING THROUGH QUEBEC WILL PULL A WARM FRONT INTO THE REGION TODAY. A COLD FRONT WILL SLOWLY SLIDE ACROSS THE REGION LATER TONIGHT INTO WEDNESDAY AS THE LOW CONTINUE TO TRACK THROUGH QUEBEC. THE COLD FRONT IS EXPECTED TO SLIDE OFF THE COAST ON THURSDAY. && .SHORT TERM /TODAY THROUGH WEDNESDAY/... MAIN FOCUS WILL BE POTENTIAL FOR SVR WX TODAY INTO THIS EVENING. SPC HAS THE REGION IN A SLGT RISK. WE WILL BEEF UP THE HWO & ENHANCE THE WX GRIDS & ZFP FOR THIS POTENTIAL. USED A BLEND APCH INTO WED OF THE GFS & NAM/WRF BASED ON UA ANALYSIS & RADAR/SATL IMAGERY. STAFFING TODAY MAY NEED TO BE BOOSTED & WILL ADDRESS THIS W/THE DAYCREW. LINE OF SHOWERS/TSTMS ALREADY MOVG E FROM QUEBEC INTO WRN MAINE. CONCERN IS WHETHER THIS CONVECTION WILL HOLD TOGETHER AS MIGRATES EWD THIS MORNING HITTING MORE STABLE AIRMASS TO THE E. ANOTHER CONCERN IS THAT EXTENSIVE CLOUD COVER COULD LIMIT INSOLATION THEREFORE INHIBITING ORGANIZED CONVECTION. NAM/WRF CONVECTIVE SCHEME LOOKS PRETTY GOOD W/TIMING SO FAR. HOWEVER...IT LOOKS A BIT JUICED EARLY ON. GFS STARTS THINGS OUT A BIT LATER THIS MORNING & REALLY EXPLODES THING BY THE AFTERNOON. WENT RIGHT IN THE MIDDLE ON THIS ONE. INCREASING DWPTS TODAY ALONG W/SOME STEEPENING LAPSE RATES. DIR SHEAR IS THERE ESP W/THE GFS HOWEVER THE SPD SHEAR IS NOT ALL THAT IMPRESSIVE. KIS RISE INTO LOWER/MIDDLE 30S W/TTS ABV 50. CAPES CLIMB TO 1000-1500 J/KG W/LIS DROPPING TO -5. I DID NOT WANT TO DEVIATE FROM THINGS TOO MUCH W/PREV GRIDS AS THEY ALREADY HAVE ENHANCED WORDING. I JUST BROUGHT THINGS IN SOONER BASED ON WHAT THE RADAR & SATL WAS DICTATING. COULD SEE A LINE OF ORGANIZED CONVECTION W/SVR STMS GOING MAINLY ACROSS NRN & CNTL AREAS. MARINE INFLUENCE ACROSS DOWNEAST & THE COAST MIGHT VERY WELL LIMIT CONVECTION. SOME CELLS COULD SHOW SUPER-CELL CHARACTERISTICS IF CONVECTION HOLDS TOGETHER. OTHER CONCERN WILL BE HVY RAFL W/POTENTIAL FOR BACK BUILDING CELLS AS WINDS BACK IN LLVLS THIS AFTERNOON W/WARM FRONT APCHG. THINGS WILL WIND DOWN BY AROUND 03Z OR SO AS THINGS STABLIZE. WEAK COLD FRONT APCHS LATER TONIGHT W/MORE SHOWERY PRECIP & MINOR COOLING IN THE COLUMN. WEDNESDAY LOOKS TO BE A MUCH BETTER DAY OVERALL. HOWEVER...I DID THROW IN MENTION OF TSTMS IN THE AFTERNOON MAINLY N & E IN VCNTY OF FRONTAL BOUNDARY CROSSING THE STATE. NOTHING MORE THAN A CHC. MDL SOUNDINGS SUGGEST SOME INSTABILITY W/MORE INSOLATION TO BE HAD. SLGT ADJUSTMENTS WERE MADE TO THE TEMPS TODAY ON LOWER END & RAISED THEM A FEW DEGREES ON WEDNESDAY W/MORE SUN AVBL. TONIGHT/S MINS LOOKED IN GOOD SHAPE. I DID MAKE SOME ADJUSTMENTS TO THE QPF FIELDS PRIMARILY TONIGHT INTO WEDNESDAY USING HPC QPF W/SOME ADJUSTMENT. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... COLD FRONT WILL MOVE SLOWLY EAST AND OFF THE COAST DURING THURSDAY. WITH AN UPPER TROUGH CROSSING THE REGION MAINTAINED LOW CHANCE POPS MAINLY ACROSS THE NORTH INTO EARLY THURSDAY AFTN. OTHERWISE A RETURN TO DRIER WEATHER IS EXPECTED BY LATE WEEK AND INTIO THE WEEKEND AS HIGH PRESSURE BUILDS EAST TOWARD THE REGION. && .AVIATION... CONDITIONS WILL BE STARING OUT MAINLY VFR EARLY TODAY. HOWEVER CONDITIONS ARE EXPECTED TO BE QUITE VARIABLE TODAY WITH MVFR CONDITIONS IN SHOWERS AND ANY THUNDERSTORMS TODAY INTO THIS EVENING. && .MARINE... IN THE SHORT TERM: SEAS RUNNING CLOSE TO 5 FT AT ERN MAINE SHELF. HOWEVER...THINKING HERE IS THAT SEAS WILL SUBSIDE LATER THIS MORNING BLO SCA CRITERIA. ATTM...DO NOT EXPECT ANY HEADLINE. USED THE GFS FOR WINDS & ADJUSTED THEM SOMEWHAT. THEY WERE MATCHING WELL W/06Z OBS. SSW WINDS GO WLY BY WEDNESDAY W/SPDS GENERALLY RUNNING 10-15 KTS. SOME HIGHER WINDS/SEAS IN ANY TSTMS THIS AFTERNOON INTO THIS EVENING. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...NONE. && SHORT TERM/MARINE...HEWITT LONG TERM/MARINE...DUDA AVIATION...HEWITT/WOLFE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 439 AM EDT TUE JUL 4 2006 ANZ050-MEZ001>006-010-011-015>017-029>032-050845- COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 439 AM EDT TUE JUL 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE. .DAY ONE...TODAY AND TONIGHT THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS PUT THE REGION IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY INTO THIS EVENING. THUNDERSTORMS WILL MOVE ACROSS THE REGION THIS MORNING AND REDEVELOP THIS AFTERNOON AS A WARM FRONT LIFTS NORTHWARD THROUGH THE REGION. SOME OF THE THUNDERSTORMS MAY CONTAIN DAMAGING WINDS...LARGE HAIL AND VERY HEAVY RAINFALL. IN ADDITION TO THE POTENTIAL FOR SEVERE WEATHER...HEAVY RAINFALL COULD LEAD TO THE POTENTIAL FOR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY AFTERNOON INTO WEDNESDAY EVENING AS A COLD FRONT SLIDES ACROSS THE REGION. AT THIS TIME...THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... AREA WEATHER SPOTTERS AND AMATEUR RADIO OPERATORS ARE URGED TO RELAY ANY SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE IN CARIBOU. HAM RADIO ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THE EVENING HOURS. HEWITT
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
452 AM EDT TUE JUL 4 2006
MEZ002-005-006-041030-
AROOSTOOK AND PENOBSCOT COUNTIES...
452 AM EDT TUE JUL 4 2006
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK AND PENOBSCOT
COUNTIES...
AT 448 AM EDT...DOPPLER WEATHER RADAR INDICATED A CLUSTER OF
THUNDERSTORMS MOVING ACROSS NORTHERN PENOBSCOT AND AROOSTOOK COUNTIES.
THE STORMS WERE MOVING EAST AT 15 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 630 AM EDT INCLUDE...
SMYRNA MILLS... HAYNESVILLE... MAPLETON...
HODGDON... HOULTON... PRESQUE ISLE...
BRIDGEWATER... MARS HILL... EASTON...
CARIBOU... WASHBURN... WOODLAND...
THIS STORM HAS THE POTENTIAL TO PRODUCE...
GUSTY WINDS...UP TO 40 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4668 6859 4565 6849 4568 6776 4679 6779
HEWITTSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
751 AM EDT TUE JUL 4 2006
MEZ001-002-041245-
AROOSTOOK COUNTY...
751 AM EDT TUE JUL 4 2006
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK COUNTY...
AT 745 AM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
GUSTY WINDS 14 MILES WEST OF EAGLE LAKE. THE STORM WAS MOVING EAST AT
40 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 845 AM EDT INCLUDE...
EAGLE LAKE... FORT KENT... FRENCHVILLE...
MADAWASKA... VAN BUREN...
THIS STORM HAS THE POTENTIAL TO PRODUCE...
GUSTY WINDS...UP TO 35 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4718 6894 4700 6890 4708 6773 4743 6814
BLOOMERSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
827 AM EDT TUE JUL 4 2006
MEZ004>006-010-011-031-041330-
PISCATAQUIS...PENOBSCOT AND AROOSTOOK COUNTIES...
827 AM EDT TUE JUL 4 2006
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PISCATAQUIS...PENOBSCOT AND
AROOSTOOK COUNTIES...
AT 824 AM EDT...DOPPLER WEATHER RADAR INDICATED A LINE OF
THUNDERSTORMS WITH GUSTY WINDS...STRETCHING FROM 18 MILES NORTHWEST
OF MILLINOCKET TO 22 MILES SOUTHWEST OF MILLINOCKET. THE LINE WAS
MOVING EAST AT 30 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 930 AM EDT INCLUDE...
MILLINOCKET... EAST MILLINOCKET... MEDWAY...
PATTEN... SHERMAN STATION... SHERMAN...
THESE STORMS HAVE THE POTENTIAL TO PRODUCE...
HAIL...THE SIZE OF PEAS...
GUSTY WINDS...UP TO 35 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4586 6906 4540 6908 4554 6836 4604 6833
BLOOMERSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
910 AM EDT TUE JUL 4 2006
MEZ006-041415-
AROOSTOOK COUNTY...
910 AM EDT TUE JUL 4 2006
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK COUNTY...
AT 908 AM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
GUSTY WINDS 7 MILES WEST OF HAYNESVILLE. THE STORM WAS MOVING EAST AT
30 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 1015 AM EDT INCLUDE...
HAYNESVILLE...
THIS STORM HAS THE POTENTIAL TO PRODUCE...
HAIL...THE SIZE OF PEAS...
GUSTY WINDS...UP TO 35 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4588 6828 4570 6821 4582 6746 4605 6756
BLOOMERSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
940 AM EDT TUE JUL 4 2006
MEZ015-041445-
PENOBSCOT COUNTY...
940 AM EDT TUE JUL 4 2006
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PENOBSCOT COUNTY...
AT 937 AM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
GUSTY WINDS 8 MILES SOUTHWEST OF NEWPORT. THE STORM WAS MOVING EAST
AT 35 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 1045 AM EDT INCLUDE...
NEWPORT... EAST CORINTH... HERMON...
KENDUSKEAG... BANGOR... BREWER...
VEAZIE... ORONO... OLD TOWN...
THIS STORM HAS THE POTENTIAL TO PRODUCE...
HAIL...THE SIZE OF PEAS...
STRONG AND GUSTY WINDS...UP TO 50 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4493 6955 4466 6948 4479 6846 4510 6853
BLOOMERSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 1009 AM EDT TUE JUL 4 2006 MEZ011-015>017-031-032-041515- CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK- CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...LINCOLN...HOWLAND...SPRINGFIELD... BANGOR...BREWER...ORONO...OLD TOWN...AMHERST...AURORA...DEDHAM... EASTBROOK...GREAT POND...ORLAND...DEBLOIS...GRAND LAKE STREAM... MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...DOVER-FOXCROFT... MILO...GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD 1009 AM EDT TUE JUL 4 2006 ...THUNDERSTORMS TO AFFECT INTERIOR DOWNEAST MAINE THIS MORNING... A LINE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO TRACK THROUGH PENOBSCOT COUNTY AND ACROSS NORTHERN HANCOCK AND WASHINGTON COUNTIES THROUGH 11 AM THIS MORNING. THUNDERSTORMS MAY CONTAIN DANGEROUS CLOUD TO GROUND LIGHTNING...SMALL HAIL AND HEAVY RAIN. BLOOMER
The Caribou radar (KCBW), 92 km away, was scanning. The volume nearest the first event began at 14:51 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maine in 2006Every state in 2006This day in weather historyWarnings in Maine, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5527408.